Alert archive / Iowa / Tornado Warnings in 2013

Tornado Warning 25, NWS Des Moines, IA

June 12, 2013Bremer County, Iowa

NWS Des Moines, IA issued this tornado warning at Jun 12, 2013, 7:51 PM CDT for Bremer County, Iowa. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2013, 7:51 PM CDT (00:51 UTC)
Expired
Jun 12, 2013, 8:15 PM CDT
In force
24 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

County Bremer County, IA

The radar

The La Crosse radar (KARX), 151 km from the middle of the area, began a volume at 00:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 12, 1:49 PM CDTTornado Watch PDSSPC9 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 0.9 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2013-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1702 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2013-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1702 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1576 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.2
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

516 
WFUS53 KDMX 130051
TORDMX
IAC017-130115-
/O.NEW.KDMX.TO.W.0025.130613T0051Z-130613T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
751 PM CDT WED JUN 12 2013

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL BREMER COUNTY IN NORTHEAST IOWA...

* UNTIL 815 PM CDT

* AT 750 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED 6 MILES WEST OF TRIPOLI...AND MOVING SOUTHEAST
  AT 30 MPH.

  HAZARD...TORNADO AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED ROTATION.

  IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
           ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS
           WILL BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS
           LIKELY.

* LOCATIONS IMPACTED INCLUDE...
  TRIPOLI AND READLYN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4264 9224 4264 9227 4274 9243 4284 9234
      4279 9212
TIME...MOT...LOC 0052Z 298DEG 26KT 4277 9235

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$
2 follow-up statements
126 
WWUS53 KDMX 130104
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
804 PM CDT WED JUN 12 2013

IAC017-130115-
/O.CON.KDMX.TO.W.0025.000000T0000Z-130613T0115Z/
BREMER IA-
804 PM CDT WED JUN 12 2013

...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL BREMER COUNTY
UNTIL 815 PM CDT...

AT 802 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 5 MILES SOUTH OF TRIPOLI...AND MOVING SOUTHEAST AT 30
MPH.

HAZARD...TORNADO AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED ROTATION.

IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
         ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS WILL
         BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS LIKELY.

LOCATIONS IMPACTED INCLUDE...
READLYN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4279 9212 4264 9224 4264 9228 4269 9235
      4277 9232 4281 9223
TIME...MOT...LOC 0104Z 298DEG 26KT 4273 9225

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$
203 
WWUS53 KDMX 130114
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
814 PM CDT WED JUN 12 2013

IAC017-130124-
/O.EXP.KDMX.TO.W.0025.000000T0000Z-130613T0115Z/
BREMER IA-
814 PM CDT WED JUN 12 2013

...THE TORNADO WARNING FOR CENTRAL BREMER COUNTY WILL EXPIRE AT 815
PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.  HOWEVER...HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 900 PM CDT.

LAT...LON 4279 9212 4264 9224 4264 9228 4269 9235
      4277 9232 4281 9223
TIME...MOT...LOC 0114Z 298DEG 26KT 4269 9216

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this tornado warning went out at Jun 12, 6:02 PM CDT, 1 hour 49 minutes earlier.

Area forecast discussion, Jun 12, 6:02 PM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
602 PM CDT WED JUN 12 2013

.UPDATE...
ISSUED AT 554 PM CDT WED JUN 12 2013

CONTINUE WITH STORMS NORTHEAST AND TAPERING OFF STORMS SOUTHEAST
EARLIER IN THE EVENING. BUMPED WINDS UP BEHIND THE LOW AS WINDS
CONTINUE TO GUST TO NEAR 40 MPH OVER THE NORTHWEST AT THIS TIME.
EXPECT WINDS TO DIMINISH AFTER SUNSET. CONTINUE SEVERE THREAT
ACROSS THE NORTHEAST THIS EVENING.

&&

.SHORT TERM.../TONIGHT /...
ISSUED AT 337 PM CDT WED JUN 12 2013

STRONG SHORT WAVE EVIDENT ON WATER VAPOR OVER SOUTHWEST MN IS
CURRENTLY SLIDING SOUTHEAST.  FORCING AHEAD OF THIS COMBINED WITH
MUCAPES OF 2500 TO 3000 J/KG AND 40 TO 55KTS OF SHEAR AND A SURFACE
LOW OVER CENTRAL IOWA WITH A FRONTAL BOUNDARY EXTENDING TOWARDS THE
HIGHWAY 20 CORRIDOR WILL LEAD TO A BRIEF PERIOD OF EXPLOSIVE
THUNDERSTORM DEVELOPMENT OVER NORTH CENTRAL INTO NORTHEAST IOWA
BEFORE PUSHING INTO FAR EASTERN IOWA.  FOR AT LEAST A FEW HOURS
NORTH CENTRAL IOWA WILL BE UNDER THE GUN WITH ALL MODES OF SEVERE
WEATHER POSSIBLE.  BY 00Z HOWEVER THE SURFACE LOW WILL BE IN EASTERN
IOWA WITH THE WARM FRONTAL BOUNDARY INTO FAR NORTHEAST IOWA AND
SOUTHERN WISCONSIN/NORTHERN ILLINOIS.  THIS SHOULD SIGNIFICANTLY
REDUCE THE SEVERE THREAT FOR CENTRAL IOWA.  WE CURRENTLY HAVE A
TORNADO WATCH IN EFFECT FOR THE AREA WHICH I WOULD EXPECT TO BE LET
GO FOR CENTRAL IOWA BY 00Z BASED ON CURRENT TRENDS.

FOR THE REST OF TONIGHT...A RELATIVELY STRONG NORTHWEST FLOW WILL
ENTER ON THE BACKSIDE OF THE SURFACE LOW SO I EXPECT WINDS TO
INCREASE FOR AT LEAST OF BRIEF TIME THIS EVENING TO 15 TO 25 MPH.
CLOUDS SHOULD DIMINISH FORECAST AREA-WIDE BY 06Z ALTHOUGH TIME
HEIGHT CROSS SECTIONS SHOW A COUPLE DIFFERENT LAYERS OF MOISTURE
ADEQUATE ENOUGH FOR A SCATTERED TO BROKEN CLOUD DECK THROUGH 09Z.
TEMPS WILL BE FAIRLY COOL NORTH TONIGHT AS SOME PRETTY STRONG COLD
ADVECTION...FOR JUNE...OCCURS WITH HIGH PRESSURE BUILDING IN.

.LONG TERM.../THURSDAY THROUGH WEDNESDAY/...
ISSUED AT 337 PM CDT WED JUN 12 2013

MAIN CONCERNS WILL BE EXPECTED RAINFALL AND POTENTIAL STORMS OVER
THE WEEKEND. MODELS CONTINUE TO SHOW QUICK RECOVERY FROM MINOR
RIDGE APPROACHING THE AREA FOR THURSDAY INTO THURSDAY EVENING.
WARM AIR ADVECTION ALREADY BEGINNING TO ASSERT ITSELF ACROSS THE
AREA. SOME OVERNIGHT CONVECTION IS POSSIBLE AFTER MIDNIGHT WITH
FRIDAY SEEING A FEW PERIODS OF SHOWERS AND THUNDERSTORMS ACROSS
THE REGION WITH THE POTENTIAL FOR ANOTHER ROUND OF SEVERE WEATHER
SATURDAY AFTERNOON. BY SATURDAY MORNING ANOTHER AREA OF LOW
PRESSURE IS EXPECTED TO MOVE INTO CENTRAL IOWA WITH A WARM FRONT
EXTENDING ACROSS THE EAST BY AFTERNOON. THIS WOULD KEEP THE
SOUTHERN AREAS IN THE WARM SECTOR WITH THE NORTH ALONG THE
BOUNDARY. AMPLE MOISTURE AND SHEAR WILL ONCE AGAIN RESULT IN A
POTENTIAL FOR SEVERE WEATHER...POSSIBLY SOME LOCALLY HEAVY
RAINFALL AS WELL OVER THE WARM FRONTAL ZONE. THE PATTERN LOOKS TO
CONTINUE ESTABLISHED OVER THE REGION SUNDAY INTO MONDAY WITH A
THIRD WAVE TRACKING EAST NORTHEAST THROUGH THE REGION FOR SUNDAY
NIGHT AND MONDAY. THIS WILL ONCE AGAIN BRING THE POTENTIAL FOR
ADDITIONAL RAIN AND SEVERE WEATHER. A RIDGE OF HIGH PRESSURE IS
EXPECTED TO CROSS THE REGION ON TUESDAY WITH LEE SIDE TROUGHING
BACK ACROSS THE CENTRAL PLAINS AND MIDWEST TOWARD WEDNESDAY AND
THURSDAY OF NEXT WEEK. AT THIS TIME THE SLOWER EURO SEEMS MORE
REASONABLE GIVEN THE TIMING OF SYSTEMS OVER THE NEXT 5 TO 7 DAYS.
HIGHS THROUGH THE PERIOD WILL REMAIN NEAR NORMAL FOR MOST OF THE
EXTENDED PERIOD WITH LOWS IN THE LOWER TO MID 60S. THE ONLY
EXCEPTION WILL BE IMMEDIATELY FOLLOWING THE COOL FRONTAL PASSAGE
WHICH WILL LIKELY DROP MINS INTO THE MID 50S TO LOWER 60S. AT THIS
TIME THERE IS AN INCREASED LIKELIHOOD OF SEVERAL INCHES OF
RAINFALL OVER THE NEXT 5 TO 7 DAYS. THOUGH CONFIDENCE REMAINS LOW
AS TO WHICH AREAS MIGHT BE AFFECTED THE MOST...RAINFALL AMOUNTS
WILL BE MONITORED OVER THE NEXT WEEK TO ADDRESS ANY CONCERNS
REGARDING POTENTIAL FOR REPEATED RAINFALL AND POSSIBLE FLOODING.

&&

.AVIATION...12/00Z
ISSUED AT 554 PM CDT WED JUN 12 2013

MAIN CONCERNS ARE EARLY CONVECTION AND WIND POTENTIAL FOR THE NEXT
FEW HOURS NORTH. LOWER CIGS HAVE DEVELOPED BEHIND THE LOW AND
EXPECT SOME MVFR CONDITIONS OVER THE NORTH AND WEST BRIEFLY PRIOR
TO ENTIRE SYSTEM PULLING EAST AFT 05Z. UNLESS ADDITIONAL
DEVELOPMENT TAKES PLACE OVER THE SOUTH...WHERE CONVERGENCE IS
WEAKER...SOUTH WILL MAINLY SEE AN INCREASE IN WESTERLY WINDS FOR
THE NEXT SEVERAL HOURS. KMCW AND KALO STILL MAY SEE SOME SEVERE
STORMS OVER THE NEXT 2 HOURS THROUGH ABOUT 01Z.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...REV
SHORT TERM...FAB
LONG TERM...REV
AVIATION...REV
Hazardous weather outlook, Jun 12, 7:09 PM CDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
709 PM CDT WED JUN 12 2013

IAZ006-007-016-017-025>028-036>039-050-140015-
WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-WRIGHT-FRANKLIN-BUTLER-BREMER-
HAMILTON-HARDIN-GRUNDY-BLACK HAWK-TAMA-
709 PM CDT WED JUN 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH MID EVENING MAINLY
ALONG AND NORTH OF HIGHWAY 20. THE STRONGEST STORMS WILL BE
CAPABLE OF PRODUCING GOLF BALL HAIL AND STRAIGHT LINE WINDS TO 70
MPH. AN ISOLATED TORNADO IS ALSO POSSIBLE WITH THESE STORMS THROUGH
MID EVENING. THESE STORMS ARE EXPECTED TO MOVE OUT OF THE AREA BY
LATE EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE WILL BE SEVERAL CHANCES FOR ADDITIONAL THUNDERSTORMS FROM
LATE THURSDAY NIGHT INTO EARLY NEXT WEEK. THERE IS THE CHANCE FOR
LARGE HAIL AND DAMAGING WINDS FRIDAY NIGHT. IT IS TOO EARLY TO
DETERMINE THE TIMING AND MODE OF SEVERE WEATHER DURING THE
REMAINDER OF THE OUTLOOK PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY STILL BE NEEDED FOR THE NEXT FEW HOURS.

IAZ004-005-015-023-024-033>035-044>049-057>062-070>075-081>086-
092>097-140015-
EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-HUMBOLDT-SAC-CALHOUN-WEBSTER-
CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-AUDUBON-GUTHRIE-DALLAS-
POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-
UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
709 PM CDT WED JUN 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

GUSTY WINDS TO NEAR 40 MPH ARE EXPECTED THROUGH THIS EVENING
BEHIND A STRONG COLD FRONT MOVING THROUGH CENTRAL IOWA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE WILL BE SEVERAL CHANCES FOR ADDITIONAL THUNDERSTORMS FROM
LATE THURSDAY NIGHT INTO EARLY NEXT WEEK. THERE IS THE CHANCE FOR
LARGE HAIL AND DAMAGING WINDS FRIDAY NIGHT. IT IS TOO EARLY TO
DETERMINE THE TIMING AND MODE OF SEVERE WEATHER DURING THE
REMAINDER OF THE OUTLOOK PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

REV

In the hours before

Local storm report, Jun 12, 6:37 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
637 PM CDT WED JUN 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0438 PM     TORNADO          3 E ALEXANDER           42.81N 93.42W
06/12/2013                   FRANKLIN           IA   TRAINED SPOTTER

            REPORT OF DAMAGED OUTBUILDING AND GRAIN BIN. TIME
            ESTIMATED BY RADAR.

&&

AWB
Local storm report, Jun 12, 6:57 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DES MOINES IA
657 PM CDT WED JUN 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0453 PM     TORNADO          5 N HAMPTON             42.82N 93.20W
06/12/2013                   FRANKLIN           IA   LAW ENFORCEMENT

            CERRO GORDO DISPATCH RECEIVED A CALL FROM A SPOTTER THAT
            A TORNADO WAS ON THE GROUND 5 MILES NORTH OF HAMPTON OR
            SOUTHEAST OF CHAPIN, IA

&&

FBOKSA
Local storm report, Jun 12, 6:58 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DES MOINES IA
658 PM CDT WED JUN 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0417 PM     TORNADO          1 NW BELMOND            42.86N 93.62W
06/12/2013                   WRIGHT             IA   911 CALL CENTER

            WRIGHT COUNTY REPORTED TORNADO DAMAGE WITH POWER LINES
            DOWN AND A POSSBILE LP GAS LEAK.

&&

FBOKSA
Local storm report, Jun 12, 7:22 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
722 PM CDT WED JUN 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0722 PM     HEAVY RAIN       NORTHWOOD               43.44N 93.22W
06/12/2013  M1.97 INCH       WORTH              IA   CO-OP OBSERVER

            CO-OP OBSERVER MEASURED 1.97 INCHES OF RAINRALL FROM 6 PM
            TO 630 PM

&&
Special weather statement, Jun 12, 7:37 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
737 PM CDT WED JUN 12 2013

IAZ005-006-016-024-025-034>036-046>049-059>062-072>075-130245-
KOSSUTH-WINNEBAGO-HANCOCK-HUMBOLDT-WRIGHT-CALHOUN-WEBSTER-
HAMILTON-GREENE-BOONE-STORY-MARSHALL-DALLAS-POLK-JASPER-POWESHIEK-
MADISON-WARREN-MARION-MAHASKA-
INCLUDING THE CITIES OF...ALGONA...FOREST CITY...GARNER...
HUMBOLDT...CLARION...ROCKWELL CITY...FORT DODGE...WEBSTER CITY...
JEFFERSON...BOONE...AMES...MARSHALLTOWN...ADEL...DES MOINES...
NEWTON...GRINNELL...WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA
737 PM CDT WED JUN 12 2013

...GUSTY WINDS OVER CENTRAL IOWA THIS EVENING...

A STRONG COLD FRONT IS TRACKING ACROSS CENTRAL IOWA. ACCOMPANYING THE
FRONT NORTHWEST WINDS HAVE INCREASED TO 30 MPH AND HAVE BEEN
GUSTING TO NEAR 40 MPH. OVER THE NEXT SEVERAL HOURS WINDS MAY GUST
TO NEAR 40 TO 45 MPH AT TIMES OVER PORTIONS OF WESTERN AND CENTRAL
IOWA.

PERSONS TRAVELING ACROSS THE REGION SHOULD REMAIN ALERT TO
INCREASING WINDS...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE
VEHICLE.

REV
Special weather statement, Jun 12, 7:50 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
750 PM CDT WED JUN 12 2013

IAZ007-130245-
WORTH-
750 PM CDT WED JUN 12 2013

...HEAVY RAIN MAY LEAD TO LOCALIZED FLOODING...

AT 745 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NORTHWESTERN WORTH COUNTY MOVING
SOUTHEASTWARD. THIS STORM HAS PRODUCED HEAVY RAINFALL RATES WITH
BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. HEAVY RAINFALL
MAY LEAD TO LOCALIZED AREAS OF FLOODING...ESPECIALLY OVER NORTHERN
WORTH COUNTY. ADDITIONAL HEAVY RAINFALL IS NOT ANTICIPATED AFTER THE
STORM HAS PASSED...AND THE FLOODING THREAT WILL QUICKLY DIMINISH.

IF YOU ENCOUNTER FLOODED ROADWAYS...TURN AROUND DO NOT DROWN.

AWB

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 7:10 PM CDTTornado WarningDMXBlack Hawk, Bremer35 min
Jun 12, 7:19 PM CDTSevere Thunderstorm WarningDMXBremer, Butler41 min
Jun 12, 7:22 PM CDTSevere Thunderstorm WarningDMXWorth38 min
Jun 12, 8:11 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer19 min
Jun 12, 8:12 PM CDTSevere Thunderstorm WarningDMXCerro Gordo18 min
Jun 12, 8:25 PM CDTSevere Thunderstorm WarningDMXBremer, Butler50 min
Jun 12, 8:30 PM CDTFlash Flood WarningDMXCerro Gordo, Worth6 hr
Jun 13, 2:24 AM CDTAreal Flood WarningDMXCerro Gordo, Worth24 hr
Jun 13, 10:11 AM CDTRiver Flood WarningDMXBlack Hawk5 days
Jun 13, 10:11 AM CDTRiver Flood WarningDMXBlack Hawk4 days
Jun 13, 10:11 AM CDTRiver Flood WarningDMXBlack Hawk, Bremer, Butler54 hr

Nearby

Tornado Warnings in Iowa, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.